Posted by sailpappy on October 30, 2001 at 09:13:44:
In Reply to: sailpappy, oxycotin posted by karen on October 29, 2001 at 20:28:37:
Is well aware of the possibilities of that occurance, you didn't say what strength or how often she is taking them, I take 40 mg every 12 hrs, they are timed released and if you don't cut them or do anything to alter the time release she will be fine, If she cut's it in hals or melts the coating off, she will get it at full strength all at once, this could kill her if the dose is high enough,also I was very hyper the first month or so that I was on them, I got more accomplished in that monthe than I had in the past year, when we increased the dose the hyperness went away,
I have the ability to create a hypothetical crisis,like the worst case senarieo if I am doing a behavior that is addictive or harmfull in some manner, Like smoking Cig's, I develope a plan based on the outcome of that crisis and follow through on a planned time schedule, when I quit smoking Cig's many years ago, I planned on a 30 day taper system, each day I would start of by saying this is day---15 so 15 more to smoke free and I reduced the amount I smoked by 1 cigg, every day also, at the end of the 30 days I gave it up and have never even craved a cigg, again,never! I can't stand the smell of them and my wife still smokes like a chimney so it makes for some compromise in your relationship, but honosty and control are the key factors, she has to feel in control and anyone that is addicted to anything,has to want to stop or alter the addiction for themselves, you cannot force your will on them.
Discuss the possibilities with your Doctor and he will be able to resolve your apprehention, I think she will be like me, take it like it is directed and appreciate the pain free time to the max, just keep the meds locked in a safe and don't let her tell any of her friends that she is taking it, from that angle it is very dangerous, people will break into your house and do what ever thay have to in order to get her med's if they find out she is on them, I don't know her age but teen's are dangerous people and Junkies are too, I have all my med's in a Brinks Double combo-key safe and only myself and my wife know the combinations, there is no record anywhere, I'm lucky as it's you idiosyncrocy to remember numbers, If I dial a phone number 3 times I remember it for ever.
If she is too hyper you might have the doseage altered, I had to take some prescription sleeping pills for a few days to get any sleep at all, Temazepam 15mg is the sleeping pill and it took two to be affective for me, no hangover or sideaffect for me at all, just a good nights sleep!
Sorry to babble on and on but I want to answer your question to the best of my ability and I hope this does it, there is a difference in addiction and dependency so don't confuse them and follow the Doctors instructions to the Letter. If she is having any break through attacks he might need to increase he dosage. I have had 5 breakthroughs but they happen at night while dreaming about having an attack and actually I think that is what caused them, dreaming the old dreams that use to be my alarm to get up and head for the cold shower! Love Ya and Best of luck with this! I'm still fighting the guilt,but I'm holding off until I just cant take it any longer to give it up! Pappy
Post a Followup